Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 6, 2017, 12:04 PM EDT for Lancaster County, Northumberland County, Richmond County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 12:04 PM EDT (16:04 UTC)
- Expired
- Apr 6, 2017, 12:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Lancaster County, VA, Northumberland County, VA, Richmond County, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:06 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:28 AM EDT, 36 minutes earlier.
Area forecast discussion, Apr 6, 11:28 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service WAKEFIELD VA
1128 AM EDT Thu Apr 6 2017
.SYNOPSIS...
Strong low pressure will move from northern Ohio into western
New York today, while a secondary low will lift from western
Virginia into northern Pennsylvania. This system will bring
strong to severe thunderstorms to the local area this morning
into early this afternoon. These lows will pull a strong cold
front across the region and off the coast later this morning
into this afternoon. Deep low pressure pulls slowly away to the
northeast with high pressure building into the Mid Atlantic
States later tonight into Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Scattered to numerous showers and thunderstorms continue to push
across the region late this morning, but it appears the severe
threat is quickly diminishing west of Interstate 95. Surface
cyclogenesis has occurred over the northern Mid-Atlantic region,
but latest soundings and VAD wind profiles indicate less backing
with height than initially indicated in the model guidance.
Elongated reflectivity structures also imply a shear/buoyancy
imbalance, as its been difficult to overcome an early morning
cap. However, theta-e advection and temperatures warming to
around 70 will result in a marginally unstable air mass east of
Interstate 95 ahead of the organizing line. Strong mid/low level
flow and related shear still favors strong/damaging winds, but
the tornado threat is diminishing with only isolated tornadoes
possible east of Interstate 95.
Additional convection is also developing ahead of the strong
cold front over the Piedmont. 12Z KRNK sounding depicts steep
lapse rates and a freezing level down to around 6k feet AGL.
However, there is considerable drying above 700mb. Additional
gusty winds and small hail will be possible with this activity.
The shortwave and cold front quickly push offshore early this
aftn, as a dry slot overspreads the region. The surface low
continues to deepen, lifting northward into the Northeast this
evening. The cold pool aloft and lingering mid level moisture
will result in instability driven showers and an isolated
thunderstorm during this aftn. Otherwise, southwest winds
increase to 15-25 mph with gusts of 25 to 35 mph (strongest near
the coast). Highs today in the upper 60s to lower 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Secondary cold front pushes out to sea tonight, resulting in
cooler temps and partly cloudy conditions. Lows in the lower to
mid 40s. Broad cyclonic flow remains over the region Fri, as
another disturbance rounds the upper low over the Northeast.
Have slight chance POPs acrs the northeast local area for light
precip. Sky averages mostly cloudy north to partly cloudy
south. Highs Fri only ranging fm the mid 50s to near 60. High
pressure builds into and over the region for Fri night thru Sat.
Lows Fri night in the mid 30s to arnd 40, and highs on Sat in
the upper 50s to mid 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Strong sfc hi pres over the SE states Sat night slides off the
SE coast Sun, allowing winds to bcm sly Sun aftn with temps
rising into the mid 60s to near 70F. S/SW winds increase Mon
under strong WAA, with temps climbing into the mid/upr 70s most
areas. Dry also for Tue with south flow ahead of the next
approaching cold front...highs again mainly in the mid/upr 70s
to near 80F.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Early this morning, one low pressure was cntrd over wrn OH, with
a cold front extending fm the low thru ern KY/TN. This low will
lift ENE twd the ern Great Lakes and into wrn PA thru this
morning, while a secondary low forms over wrn VA and moves into
nrn MD. These two lows will then combine into one strong low
over PA/NY this aftn/evening, while pulling a cold front thru
the Delmarva and off the coast.
Expect mainly VFR/MVFR conditions into early this aftn, with
only isolted IFR cigs early this morning before main line of
showers/tstms moves thru the region later this morning into
early this aftn. Some tstms will likely be severe between 7 am
and 1 pm today. Gusts to over 50 knots will be possible in
tstms at the TAF sites. Gusty SW winds to around 30-35 knots
will occur this aftn. There will be partial clearing, but there
will be a lingering chc for showers and an isolated tstm thru
early this evening.
OUTLOOK...Deep low pressure pulls slowly to the northeast with high
pressure building into the Mid Atlc States tonight into Sun. The
high will then move off the coast Sun aftn with dry weather and
mainly VFR conditions continuing thru Mon.
&&
.MARINE...
A complex weather system will affect the area over the next few days
with strong SCA's expected over all the waters. Will start all
headlines and adjust the ending times (through Friday night) with
this forecast package. Although can not rule out a few gusts to 35
KTS, held off on any gales thinking that any wind gusts over 35 kts
will be more convective in nature and handled with individual SMW's
rather than blanketing the entire area with gales. Thus, capped
gusts at 33 KTS for now. Seas up to 7-8 ft out 20 nm with waves over
the Bay up to 4 to 5 ft. S winds this morng will shift to SW this
aftn as low pres races off to the N/NE. Strong to severe tstms are
psbl until early afternoon with this system.
Winds become west at 20-30 kt Fri before winds start to decrease Fri
night/Sat. Improving marine conditions over the weekend as broad sfc
high pres builds south of the area.
&&
.TIDES/COASTAL FLOODING...
A coastal flood advsry has been issued for the Bay side of the
Lwr MD Eastern Shore with levels, at least at Bishops Head,
expected to reach minor flood thresholds with the high tide
cycle midday today.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 3 PM EDT this afternoon for
MDZ021>023.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Saturday for ANZ630>638-
650-652-654-656-658.
&&
SYNOPSIS...SAM/TMG
NEAR TERM...SAM
SHORT TERM...SAM/TMG
LONG TERM...MAS
AVIATION...TMG
MARINE...MPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 6, 9:11 AM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service WAKEFIELD VA 911 AM EDT Thu Apr 6 2017 NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093- 095>098-509>525-071315- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 911 AM EDT Thu Apr 6 2017 ...TORNADO WATCH 132 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Behind the cold front, west to southwest winds will increase to 20 to 30 mph with gusts to 40 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-025-VAZ099-100-071315- Inland Worcester-Maryland Beaches-Accomack-Northampton- 911 AM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Strong to locally severe thunderstorms are expected later this morning into early this afternoon. The main threats will be damaging winds, large hail, and isolated tornadoes. The most likely timeframe will be from 10 am through 2 pm. Behind the cold front, west to southwest winds will increase to 20 to 30 mph with gusts to 40 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-071315- Dorchester-Wicomico-Somerset- 911 AM EDT Thu Apr 6 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Strong to locally severe thunderstorms are expected later this morning into early this afternoon. The main threats will be damaging winds, large hail, and isolated tornadoes. The most likely timeframe will be from 10 am through 2 pm. Behind the cold front, west to southwest winds will increase to 20 to 30 mph with gusts to 40 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 6, 10:54 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1054 AM EDT THU APR 6 2017
VAZ081>084-088>090-092-523-061515-
Charles City-New Kent-Prince
George-Surry-Southampton-Sussex-York-James City-Gloucester-
1054 AM EDT THU APR 6 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
GLOUCESTER...SOUTHEASTERN CHARLES CITY...CENTRAL PRINCE GEORGE...
NORTHEASTERN SOUTHAMPTON...NORTHWESTERN YORK...SOUTHEASTERN NEW
KENT...NORTHEASTERN SUSSEX...JAMES CITY...AND SURRY COUNTIES AND THE
CITY OF WILLIAMSBURG...
At 1051 AM EDT, strong thunderstorms were clustered over Homeville,
or near Waverly, moving northeast at 70 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.
Locations impacted include...
Williamsburg, Waverly, Wakefield, Claremont, Surry, Queens Lake,
Disputanta, Norge, Toano, College Of William And Mary, Gloucester
Point, Ivor, Dendron, Busch Gardens, Rustic, Burrowsville, Carver
Gardens, Elberon, Kings Point and Jamestown.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened
trees...and blowing around trash cans...potted plants...lawn
furniture and other light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3700 7736 3752 7688 3731 7649 3713 7666
3714 7668 3712 7668 3703 7676 3699 7685
3696 7686 3694 7685 3682 7697
TIME...MOT...LOC 1451Z 217DEG 61KT 3697 7712
jfosterSpecial weather statement, Apr 6, 11:13 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1113 AM EDT THU APR 6 2017
NCZ012-013-VAZ092-093-096-061545-
Hertford-Northampton-Isle of Wight-Southampton-Suffolk-
1113 AM EDT THU APR 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NORTHAMPTON...NORTHWESTERN HERTFORD...WESTERN ISLE OF WIGHT...AND
SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY
OF SUFFOLK...
At 1112 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wakefield to 8 miles northwest of
Courtland to near Boykins. Movement was northeast at 65 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.
Locations impacted include...
Franklin, Murfreesboro, Windsor, Courtland, Boykins, Holland, Chowan
University, Suffolk, Ivor, Newsoms, Como, Hunterdale, Sedley,
Carrsville, Zuni, Severn, Capron, Branchville, Vicksville and Pons.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3654 7737 3655 7730 3656 7733 3655 7735
3656 7735 3684 7716 3688 7708 3682 7697
3699 7684 3704 7675 3674 7670 3640 7711
TIME...MOT...LOC 1512Z 216DEG 54KT 3694 7701 3679 7717 3657 7726
jfosterSpecial weather statement, Apr 6, 11:27 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1127 AM EDT THU APR 6 2017
VAZ077-078-082>086-088>090-092-093-518-520-522>525-061615-
Surry-Middlesex-Southampton-Newport News-Eastern Essex-Eastern King
and Queen-York-James City-Gloucester-Charles City-Mathews-New
Kent-Hampton/Poquoson-Isle of Wight-Sussex-Northumberland-Eastern
King William-Lancaster-
1127 AM EDT THU APR 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...
SOUTHEASTERN NORTHUMBERLAND...ISLE OF WIGHT...NORTHEASTERN
SOUTHAMPTON...YORK...EAST CENTRAL SUSSEX...JAMES CITY...GLOUCESTER...
SOUTHEASTERN KING AND QUEEN...SOUTHEASTERN CHARLES CITY...MATHEWS...
EASTERN NEW KENT...SOUTHEASTERN KING WILLIAM...SURRY...AND LANCASTER
COUNTIES...THE WESTERN CITY OF POQUOSON...THE CITY OF HAMPTON...THE
CITY OF NEWPORT NEWS AND THE CITY OF WILLIAMSBURG...
At 1127 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Barhamsville to near Rustic to near
Cabin Point to near Homeville. Movement was northeast at 55 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.
Locations impacted include...
Newport News, Hampton, Williamsburg, Mathews, Smithfield, Gloucester
Courthouse, West Point, Kilmarnock, Wakefield, Urbanna, Claremont,
Surry, Queens Lake, Norge, Gloucester Point, Virginia Institute For
Marine Sciences, Deltaville, Toano, College Of William And Mary and
Christopher Newport University.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3760 7624 3758 7626 3751 7623 3728 7631
3731 7634 3716 7635 3717 7637 3715 7638
3714 7636 3682 7667 3689 7713 3720 7695
3743 7699 3776 7681 3784 7633
TIME...MOT...LOC 1527Z 210DEG 47KT 3745 7688 3727 7691 3713 7700 3690
7710
jfosterSpecial weather statement, Apr 6, 11:32 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1132 AM EDT THU APR 6 2017
VAZ064-075-076-511-512-515>517-519-521-061600-
Eastern Hanover-Western King and Queen-Western Henrico (Including the
City of Richmond)-Western Hanover-Western King
William-Richmond-Westmoreland-Western Essex-Eastern Henrico-Caroline-
1132 AM EDT THU APR 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN KING AND
QUEEN...NORTHWESTERN RICHMOND...CAROLINE...NORTHWESTERN
WESTMORELAND...WESTERN HENRICO...NORTHWESTERN KING WILLIAM...
SOUTHEASTERN HANOVER AND NORTHWESTERN ESSEX COUNTIES AND THE CITY OF
RICHMOND...
At 1132 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of La Plata to 7 miles
east of Fredericksburg to 6 miles south of Milford to Randolph Macon
College to near Bon Air. Movement was north at 60 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.
Locations impacted include...
Richmond, Ashland, Colonial Beach, Bowling Green, Montross, Randolph
Macon College, Champlain, Virginia Commonwealth University, Tuckahoe,
Downtown Richmond, Virginia Union University, University Of Richmond,
Milford, Mechanicsville, Highland Springs, Hanover, Port Royal,
Beulahville, Dawn and Loretto.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3820 7694 3816 7675 3804 7691 3808 7694
3807 7694 3802 7693 3785 7712 3743 7742
3764 7765 3786 7738 3819 7740 3825 7737
3822 7729 3825 7723 3823 7725 3819 7725
3820 7722 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 1532Z 201DEG 53KT 3859 7709 3826 7736 3793 7737 3778
7750 3747 7757
jfosterLocal storm report, Apr 6, 11:59 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1159 AM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL CUMBERLAND 37.50N 78.24W
04/06/2017 E0.75 INCH CUMBERLAND VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1700009
JEFSpecial weather statement, Apr 6, 12:00 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1200 PM EDT THU APR 6 2017
VAZ048-060>062-067>069-509>511-513-061630-
Goochland-Nottoway-Western Chesterfield-Western
Hanover-Powhatan-Fluvanna-Amelia-Western Louisa-Cumberland-Prince
Edward-Eastern Louisa-
1200 PM EDT THU APR 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...EASTERN
CUMBERLAND...SOUTHEASTERN PRINCE EDWARD...NORTHWESTERN NOTTOWAY...
GOOCHLAND...WEST CENTRAL HANOVER...AMELIA...POWHATAN AND FLUVANNA
COUNTIES...
At 1159 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Troy to Trenholm to near Burkeville.
Movement was northeast at 40 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
these storms. In addition...Rainfall amounts of up to 1 inch are
possible.
These storms will be near...
Trenholm, Troy and Macon around 1205 PM EDT.
Powhatan, Boswells Tavern and Ferncliff around 1210 PM EDT.
Morven around 1215 PM EDT.
Goochland, Louisa, Amelia Courthouse and Gum Spring around 1220 PM
EDT.
Mineral, Oilville, Chula, Scotts Fork and Sabot around 1225 PM
EDT.
Other locations impacted by these storms include Orchid, Angola,
Maidens, Three Square, Central Plains, Bremo Bluff, Whiteville, Fine
Creek Mills, Michaux and West View.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
LAT...LON 3751 7823 3761 7827 3764 7825 3769 7824
3772 7832 3789 7841 3806 7826 3813 7821
3813 7818 3815 7809 3813 7805 3814 7801
3812 7798 3812 7792 3811 7789 3773 7770
3723 7787 3711 7841
TIME...MOT...LOC 1559Z 239DEG 37KT 3797 7826 3757 7807 3724 7819
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:51 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Powhatan, Prince Edward | 39 min |
| Apr 6, 7:59 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 61 min |
| Apr 6, 8:18 AM EDT | Special Weather Statement | AKQ | Prince Edward | 42 min |
| Apr 6, 8:37 AM EDT | Special Weather Statement | AKQ | Nottoway | 38 min |
| Apr 6, 9:04 AM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 41 min |
| Apr 6, 9:20 AM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico, City of Richmond | 25 min |
| Apr 6, 9:29 AM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 31 min |
| Apr 6, 9:42 AM EDT | Special Weather Statement | AKQ | Greensville, Sussex, City of Emporia | 48 min |
| Apr 6, 10:04 AM EDT | Special Weather Statement | AKQ | Amelia, Hanover, Lunenburg, Nottoway, Powhatan | 26 min |
| Apr 6, 10:19 AM EDT | Special Weather Statement | AKQ | Southampton, Sussex, City of Emporia | 41 min |
| Apr 6, 10:39 AM EDT | Special Weather Statement | AKQ | Caroline, Chesterfield, Hanover, City of Richmond | 36 min |
| Apr 6, 10:54 AM EDT | Special Weather Statement | AKQ | James City, Surry, City of Williamsburg | 21 min |
| Apr 6, 11:01 AM EDT | Special Marine Warning | AKQ | 29 min | |
| Apr 6, 11:13 AM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 32 min |
| Apr 6, 11:27 AM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, James City, Lancaster, Mathews, Middlesex and 4 more | 48 min |
| Apr 6, 11:28 AM EDT | Special Marine Warning | AKQ | 47 min | |
| Apr 6, 11:32 AM EDT | Special Weather Statement | AKQ | Caroline, Hanover, City of Richmond | 28 min |
| Apr 6, 11:52 AM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, Mathews, Middlesex | 38 min |
| Apr 6, 12:00 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Apr 6, 12:00 PM EDT | Special Weather Statement | AKQ | Amelia, Fluvanna, Goochland, Louisa, Powhatan | 30 min |
| Apr 6, 12:14 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 16 min |
| Apr 6, 12:19 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach | 41 min |
| Apr 6, 12:24 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews, Middlesex, York | 51 min |
| Apr 6, 12:34 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, Prince George, City of Hopewell | 41 min |
| Apr 6, 12:36 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 24 min |
| Apr 6, 12:44 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 31 min |
| Apr 6, 12:48 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Apr 6, 12:51 PM EDT | Special Marine Warning | AKQ | 69 min | |
| Apr 6, 12:54 PM EDT | Special Weather Statement | AKQ | King William | 36 min |
| Apr 6, 1:07 PM EDT | Special Weather Statement | AKQ | King and Queen, Northumberland, Richmond | 38 min |
| Apr 6, 1:12 PM EDT | Special Weather Statement | AKQ | Essex, Westmoreland | 48 min |
| Apr 6, 1:16 PM EDT | Special Marine Warning | AKQ | 74 min | |
| Apr 6, 1:21 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 24 min |
| Apr 6, 1:28 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William, New Kent | 32 min |
| Apr 6, 1:48 PM EDT | Special Weather Statement | AKQ | Northumberland | 12 min |
| Apr 6, 1:51 PM EDT | Special Marine Warning | AKQ | 69 min | |
| Apr 6, 1:54 PM EDT | Special Marine Warning | AKQ | 81 min | |
| Apr 6, 3:22 PM EDT | Gale Warning | AKQ | 33 hr | |
| Apr 6, 5:22 PM EDT | Special Weather Statement | AKQ | Westmoreland | 38 min |
| Apr 6, 3:04 AM EDT | Coastal Flood Statement | AKQ | Dorchester | 6 hr |
| Apr 6, 9:10 AM EDT | Coastal Flood Advisory | AKQ | Dorchester, Somerset, Wicomico | 6 hr |
| Apr 6, 12:55 PM EDT | Special Weather Statement | AKQ | Dorchester, Wicomico | 65 min |
| Apr 6, 2:03 PM EDT | Special Weather Statement | AKQ | Wicomico, Worcester | 42 min |
| Apr 6, 2:11 PM EDT | Special Weather Statement | AKQ | Dorchester | 64 min |
| Apr 6, 4:33 PM EDT | Coastal Flood Statement | AKQ | Dorchester, Somerset, Wicomico | 6 hr |
| Apr 6, 4:39 PM EDT | Special Weather Statement | AKQ | Dorchester | 36 min |
| Apr 6, 4:44 PM EDT | Special Weather Statement | AKQ | Dorchester | 31 min |
| Apr 6, 5:10 PM EDT | Special Weather Statement | AKQ | Wicomico | 35 min |
| Apr 6, 6:04 PM EDT | Special Weather Statement | AKQ | Worcester | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.